Hair Loss – Causes of Hair Loss in Children
Hair Loss Due to Medications Hair loss is a side effect of a number of medications taken for common health problems. Blood-thinning medications, oral contraceptives, drugs for depression, NSAIDs, and beta and calcium channel blockers can all lead to thinning hair or baldness. Too much vitamin A and vitamin A-based drugs called retinoids can cause hair loss as well. Some chemotherapy drugs used to treat cancer are known to cause total hair loss as they work to destroy cancer cells. Just as hair usually grows back after chemo, it should also grow back once you stop taking any medication that causes hair loss. Different Types Of Alopecia Alopecia is the medical term for hair loss, and there are two main types: alopecia areata and androgenic (androgenetic) alopecia. Alopecia may cause hair loss only on the scalp or all over the body.
For the original version including any supplementary images or video, visit http://www.huffingtonpost.ca/2013/09/04/hair-loss-cause_n_3838234.html
Hair Loss Myths Debunked
Unfortunately, hair loss is a common symptom, even in kids. In many cases, the hair loss is temporary though, and the child’s hair does grow back. Hair Loss One of the classic causes of hair loss in children that many people think about is hair loss associated with childhood cancer . Although this can definitely cause hair loss, it is usually the cancer treatments, such as chemotherapy or radiation (anagen effluvium), that causes the hair loss and not the cancer itself.
For the original version including any supplementary images or video, visit http://pediatrics.about.com/od/symptoms/a/1208_hair_loss.htm
Its important to distinguish between normal/chronic thinning and MPB (also known as androgenic alopecia). In MPB, your hair usually starts to recede at the hairline before thinning at the crown, and the process can start surprisingly early for some guys. The actual pattern of loss is usually a good indicator of MPB. For some guys this can be a deceptively subtle shift that takes place over several decades. For others, it can happen in a couple of years and can be very distressing for a guy still in his 20s or 30s . It doesnt help that run-of-the-mill anti-hair-loss products are unlikely to have any real impact in cases of MPB.
For the original version including any supplementary images or video, visit http://www.askmen.com/sports/health_60/92_mens_health.html?RSS